MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735669
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3) no hardware parts have been received by the manufacturer for evaluation.Codes: b17, c20, and d15.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used intra-operatively during a functional endoscopic sinus surgery (fess) procedure.It was reported that there was a navigation system accuracy issue.During sinus surgery, the surgeon penetrated the skull base in the posterior ethmoid on the left side.There was a csf (cerebrospinal fluid) leak, which was detected immediately.Consulted with a neurosurgeon.Closed the csf leak with several layers of tachosil, then mucosa, tissel glue, and mucosa again.There was a mismatch between the navigation system and the actual position in the ethmoid.Further patient impact not provided.Surgical delay not provided.The manufacturer navigation and imaging were aborted.The surgery was aborted.
 
Event or Problem Description
Additional information was received.The surgery was aborted and the site consulted with another surgeon.The site monitored the patient for a while and saw that the leakage stopped and damage was regressing/healing.It was unknown if a new surgery was planned.No further information available.
 
Additional Manufacturer Narrative
H2) continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735736, version #: 2.1.0, ubd:- , udi#:- h2) please see section b5 for the additional information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.There was an approximately ten minute long surgical delay.No known impact to patient outcome.The patient was not hospitalized to the icu due to the surgery being aborted and another surgery was not needed to be scheduled.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The registration accurate was 0.9 mm.The medtronic representatives did not find any issues last time they did troubleshooting.The customer did not do a re-registration.
 
Event or Problem Description
Additional information was received.The navigation system continued to be fully in use by the clinic.They believed the inaccuracy was related to the scan they imported.It was not related to instruments.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H2-3) the software investigation concluded that there was insufficient information to determine whether a software anomaly contributed to the reported behavior.The provided logs were reviewed and it was observed that one session was on the date of issue reported.In this session, the user transitioned from select procedure to images, registration, registration verify, and navigation.Logs indicated that a single computed tomography (ct) exam was used throughout the workflow.Registration error metrics showed progressive improvement ranging from 2.31 millimeters (mm) to 0.85 mm, calculated using a combination of trace points and touch/image points.The final registration with an error metric of 0.85 mm was used prior to proceeding to navigation, which was consistent with the accuracy (~0.9 mm) reported.The logs also captured "verification succeeded" for the ent instrument tracker on the non-invasive patient tracker.No system errors, registration failures, or tracking faults were observed in the logs that would account for the reported navigation inaccuracy.Although relative movement between the patient anatomy and reference frame post-registration can lead to inaccuracies, there was no evidence in the logs to confirm this.No archives available.Codes: b01, c19, and d15 h2) please see section d9 for when the software was available for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24291287
Report Number1723170-2026-00213
Device Sequence Number10382190
Product Code HAW
UDI-Device Identifier00763000360498
UDI-Public(01)00763000360498(11)241210
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735669
Device Catalogue Number9735669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer02/19/2026
02/26/2026
03/21/2026
03/27/2026
05/27/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date02/25/2026
03/03/2026
03/25/2026
04/01/2026
06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown